Minnesota, 2020Drought in Minnesota, November 1 to 30, 2020
November 1 to 30, 2020 · NWS FSD · 1 event in 1 county or zone
A lack of significant precipitation as the agricultural season ended maintained severe drought conditions.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- $14,000
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A lack of significant precipitation as the agricultural season ended maintained severe drought conditions.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before the first event at Oct 31, 9:19 PM CST, 2 hours 41 minutes earlier.
Area forecast discussion, Oct 31, 9:19 PM CST, 2 hours 41 minutes before
AREA FORECAST DISCUSSION
National Weather Service Sioux Falls SD
1019 PM CDT Sat Oct 31 2020
.SHORT TERM...(This Evening through Sunday)
Issued at 348 PM CDT Sat Oct 31 2020
Strong northwest winds continue to gust into the 35 to 45 mph
range this evening as a cold front brings a cool Canadian air mass
into the region. Wind Advisories are in effect for a portion of the
area through sunset. Be sure to secure loose items and use extra
caution if operating a high-profile vehicle.
Winds remain elevated overnight, but gusts should decrease in
frequency and intensity as the pressure gradient relaxes. By sunrise
Sunday, expect only light northwest winds. Daytime temperatures will
be chilly as the 1035 hPa arctic surface high pressure slides
south of the area. Afternoon temperatures remain in the low to
mid 40s; however, skies should be mostly clear, so the sunshine
should take the edge off for those outside.
.LONG TERM...(Sunday Night through Saturday)
Issued at 348 PM CDT Sat Oct 31 2020
A big pattern change continues to look likely for Monday through
early next weekend. A robust ridge builds over the western CONUS
Sunday night into Monday. For the northern Plains, Monday will be a
transition day, with south central South Dakota seeing upper 60s
for highs while locations east of I-29 only get into the upper
50s. The warm temperatures become more widespread by Tuesday and
Wednesday, as the ridge centers itself over the Plains. 925 hPa
temperatures in the 17 to 19 C range should lead to surface
temperatures 15 to 20 degrees above average mid-week. A few low
70s during the afternoons are not out of the question. Not only
will it be exceptionally warm, but winds will be light due to a
broad surface high over the central US. Those who have outdoor
tasks to do before winter have a great stretch in which to get
things done.
Thursday through Saturday remains warm, with highs in the 60s. The
strong zonal jet streak over Canada keeps any active weather
displaced well to the north through this timeframe. The pattern
begins changing again next Sunday, with southwesterly flow aloft.
Long-range models do show a potential for more active weather by
Sunday night into Monday, but precipitation details are uncertain
at this time. Colder air looks to return by early next week.
&&
.AVIATION...(For the 06Z TAFS through 06Z Sunday night)
Issued at 1017 PM CDT Sat Oct 31 2020
Winds are beginning to diminish west of I-29 while winds east of
I-29 will continue to gust between 30-40 kts into at least the
early overnight hours. By sunrise, stronger winds should be exiting thru
Iowa and Minnesota with winds generally under 15 kts for Sunday,
becoming more southerly thru the day. VFR conditions are expected
to prevail.
&&
.FSD WATCHES/WARNINGS/ADVISORIES...
SD...NONE.
MN...NONE.
IA...NONE.
NE...NONE.
&&
SHORT TERM...VandenBoogart
LONG TERM...VandenBoogart
AVIATION...Kalin
Hazardous weather outlook, Oct 31, 2:56 PM CST, 9 hours 4 minutes before
Hazardous Weather Outlook
National Weather Service Sioux Falls SD
356 PM CDT Sat Oct 31 2020
SDZ038-039-050-052>054-057>059-063-064-012100-
Beadle-Kingsbury-Gregory-Jerauld-Sanborn-Miner-Brule-Aurora-Davison-
Charles Mix-Douglas-
356 PM CDT Sat Oct 31 2020
This Hazardous Weather Outlook is for central South Dakota, east
central South Dakota, south central South Dakota and southeast
South Dakota.
.DAY ONE...This afternoon and tonight.
Strong winds continue this evening with northwesterly gusts of 40 to
50 mph through sunset.
.DAYS TWO THROUGH SEVEN...Sunday through Friday.
Hazardous weather is not expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
IAZ001>003-012>014-020>022-031-032-MNZ071-072-080-081-089-090-097-
098-NEZ013-014-SDZ040-055-056-060>062-065>071-012100-
Lyon-Osceola-Dickinson-Sioux-O'Brien-Clay-Plymouth-Cherokee-
Buena Vista-Woodbury-Ida-Lincoln-Murray-Cottonwood-Nobles-Jackson-
Pipestone-Rock-Dixon-Dakota-Brookings-Lake-Moody-Hanson-McCook-
Minnehaha-Hutchinson-Turner-Bon Homme-Yankton-Union-
356 PM CDT Sat Oct 31 2020
This Hazardous Weather Outlook is for northwest Iowa, west central
Iowa, southwest Minnesota, northeast Nebraska, east central South
Dakota and southeast South Dakota.
.DAY ONE...This afternoon and tonight.
Strong winds continue this evening with northwesterly gusts of 35 to
45 mph through sunset.
.DAYS TWO THROUGH SEVEN...Sunday through Friday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
In the hours before
Local storm report, Oct 31, 8:24 PM CST, 3 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
924 PM CDT SAT OCT 31 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0521 PM NON-TSTM WND GST 3 N MITCHELL 43.77N 98.04W
10/31/2020 M52 MPH DAVISON SD ASOS
&&
MMDrought, Rock
- When
- November 1, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Rock forecast zone
- Crop damage
- $14,000
- Reported by
- Drought Monitor
- Coordinates
- 43.675, -96.253 (the zone’s center; the record gives no point)
Drought conditions remained severe (D2) through November. Crop damage is an estimate from insured losses. Information provided by the United States Department of Agriculture.
- Drought
- A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Drought in New Hampshire, November 1 to 30, 2020$54 million · 6 events
- Drought in Maine, November 1 to 30, 2020$840,000 · 7 events
- Drought in Iowa, November 1 to 30, 2020$655,000 · 11 events
- Drought in South Dakota, November 1 to 30, 2020$241,000 · 10 events
- Blizzard and Debris Flows in Alaska, November 1 to 2, 2020$235,000 · 55 kt wind · 8 events
- Drought in New Mexico, November 1 to 30, 202041 events
- Drought in Nebraska, November 1 to 30, 2020$38,000 · 2 events
- Drought in Texas, November 1 to 30, 202026 events
- Frost and Freeze in Kentucky, November 1 to 2, 202022 events
- Drought in Colorado, November 1 to 30, 202021 events
- Frost and Freeze in Illinois, November 1 to 2, 202019 events
- Drought in Nebraska, November 1 to 30, 202018 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 927535.